Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 20, 2005, 5:21 PM CDT for Gray County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2005, 5:21 PM CDT (22:21 UTC)
- Expired
- Apr 20, 2005, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Gray County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -441 J/kg
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:15 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 20, 3:15 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT WED APR 20 2005 .DISCUSSION... DRYLINE HAS PUSHED ACROSS ALL BUT THE SOUTHEASTERN CORNER OF THE TEXAS PANHANDLE. S/W MOVING ACROSS SW TEXAS IS HELPING TO GET CONVECTION GOING ACROSS THE SOUTH PLAINS AND BEARS WATCHING TO SEE IF THIS ACTIVITY WILL INCREASE IN STRENGTH AND COVERAGE ACROSS THE FAR SOUTHEAST THIS EVENING. FOR THE REST OF THE REGION...DRY AIR IS ENTRENCHED BEHIND THE DRYLINE AND WILL KEEP CLEAR SKIES IN PLACE. ONLY MAJOR CHANGE TO SHORT TERM GRIDS WAS TO PULL POP CHANCES OUT FOR TOMORROW AS DRY AIR REMAINS IN PLACE OVER THE REGION. WINDSHIFT WILL PUSH THROUGH DURING THE DAY TOMORROW...BUT HIGHER DEWPTS BEHIND THE FRONT WILL DO LITTLE TO GET PRECIP GOING AS TIME SERIES SHOW LITTLE MOISTURE ALOFT AND WEAK SYNOPTIC LIFT. TEMPS WILL BE A BIT COOLER BUT NOT BY MUCH AS FLOW PATTERN ALOFT STARTS TO TRANSITION TO A S/W RIDGE BY THE WEEKEND. AS THE FLOW TRANSITIONS...A SECONDARY SURGE OF COOL AIR WILL SLIDE ACROSS THE REGION LATE THURSDAY/DURING THE DAY FRIDAY. ALSO PUT WINDS INTO THE HIGH-END OF BREEZY FOR FRIDAY AS SFC PRES GRADIENT TIGHTENS UP BEHIND FRONTAL PASSAGE. THIS WILL THEN LET MUCH COOLER AIR SPILL INTO THE PANHANDLES AND KNOCK TEMPS BACK INTO THE FIRST PART OF THE WEEK. SHOULD SEE DRY FRONTAL PASSAGE AS ATMOSPHERE WILL BE RELATIVELY DRY. AS RIDGE MOVES EAST OF AREA LATE SUNDAY... RETURN FLOW SHOULD BECOME ESTABLISHED AND TEMPS BEGIN TO MODERATE. COULD ALSO SEE MOISTURE START TO RETURN TO THE REGION BUT STILL NOT CONFIDENT ON TIMING SO LEFT POP STRUCTURE ALONE. DID BUMP TEMPS UP A CATEGORY FOR MON AND TUE. MODELS ADVERTISE ANOTHER FRONT PUSHING THROUGH THE REGION TUESDAY...BUT WILL WAIT AND SEE HOW THINGS UNFOLD NEXT WEEK BEFORE MAKING MAJOR CHANGES. FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 48 77 46 70 / 10 0 10 10 BEAVER OK 53 78 46 69 / 20 10 10 10 BOISE CITY OK 47 73 41 67 / 0 0 10 10 BORGER TX 54 78 44 70 / 10 0 10 10 BOYS RANCH TX 46 78 44 71 / 0 0 10 10 CANYON TX 46 78 46 71 / 0 0 10 10 CLARENDON TX 56 80 49 72 / 10 10 10 10 DALHART TX 44 75 41 68 / 0 0 10 10 GUYMON OK 48 77 42 68 / 10 0 10 10 HEREFORD TX 44 78 46 69 / 0 0 10 10 LIPSCOMB TX 57 79 47 70 / 20 10 10 10 PAMPA TX 57 78 46 69 / 10 10 10 10 SHAMROCK TX 59 82 50 72 / 20 10 10 10 WELLINGTON TX 60 83 51 76 / 30 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/17
Hazardous weather outlook, Apr 20, 1:00 PM CDT, 4 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED APR 20 2005 OKZ001>003-TXZ001>020-211100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. THE AREA AT GREATEST RISK WILL BE GENERALLY EAST OF A LINE FROM BEAVER TO MIAMI...TO CLARENDON. THE MAIN SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. ALSO...BREEZY WARM AND DRY WINDS WILL INCREASE THE FIRE DANGER TODAY...MAINLY OVER WESTERN SECTIONS OF THE PANHANDLES. CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF THUNDERSTORMS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND THIS EVENING. COCKRELL
In the hours before
Special weather statement, Apr 20, 4:57 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 457 PM CDT WED APR 20 2005 TXZ018-019-202245- ARMSTRONG TX-DONLEY TX- 457 PM CDT WED APR 20 2005 ...STRONG THUNDERSTORMS IN ARMSTRONG AND DONLEY COUNTIES... SEVERAL STRONG THUNDERSTORMS WERE DEVELOPING FROM 3 MILES WEST OF HOWARDWICK TO 16 MILES SOUTHWEST OF CLARENDON AT 457 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 5:59 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 61 min |
| Apr 20, 6:03 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 57 min |
| Apr 20, 6:12 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 63 min |
| Apr 20, 6:15 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 60 min |
| Apr 20, 6:22 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.